Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2013, 5:45 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 75 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 26, 2013, 7:00 PM EDT
- In force
- 75 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The State College radar (KCCX), 153 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:12 PM EDT | TSTM WND DMG | East Petersburg, PA | WIRES REPORTED DOWN. |
| Jun 26, 6:22 PM EDT | TSTM WND DMG | 1 N Lancaster, PA | TREE DOWN ON WIRES ON THE NORTH SIDE OF THE CITY OF LANCASTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS51 KCTP 262145
SVRCTP
PAC071-133-262300-
/O.NEW.KCTP.SV.W.0080.130626T2145Z-130626T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY PENNSYLVANIA...
WESTERN YORK COUNTY PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS OVER ELIZABETHTOWN...MOVING
SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT JOY...
LANDISVILLE...
EAST PETERSBURG...
LANCASTER...
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...AND
MILLERSVILLE UNIVERSITY.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 265.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
HARRISBURG. DO NOT STAY OUTDOORS. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4015 7598 3988 7642 4011 7676 4012 7672
4015 7669 4015 7668 4017 7666 4017 7664
4019 7660 4020 7656 4023 7647
TIME...MOT...LOC 2144Z 293DEG 16KT 4014 7659
$$
FORECASTER: DANGELO4 follow-up statements
729
WUUS51 KCTP 262148 CCA
SVRCTP
PAC071-133-262300-
/O.COR.KCTP.SV.W.0080.130626T2145Z-130626T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY PENNSYLVANIA...
EXTREME EASTERN YORK COUNTY PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS OVER ELIZABETHTOWN...MOVING
SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT JOY...
LANDISVILLE...
EAST PETERSBURG...
LANCASTER...
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...AND
MILLERSVILLE UNIVERSITY.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 265.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
HARRISBURG. DO NOT STAY OUTDOORS. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4015 7598 3988 7642 4011 7676 4012 7672
4015 7669 4015 7668 4017 7666 4017 7664
4019 7660 4020 7656 4023 7647
TIME...MOT...LOC 2144Z 293DEG 16KT 4014 7659
$$
FORECASTER: DANGELO
CORRECTED PORTION OF YORK COUNTY TO BE IMPACTED324
WWUS51 KCTP 262209
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT WED JUN 26 2013
PAC071-133-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-YORK PA-
609 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR YORK AND LANCASTER COUNTIES...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE SINGLE THUNDERSTORM HAS BECOME A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITITZ
TO WRIGHTSVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MOUNTVILLE...EAST PETERSBURG AND EAST PROSPECT...
ROTHSVILLE...
EPHRATA...
SAFE HARBOR...LANCASTER AND MILLERSVILLE...
SHENKS FERRY AND LEOLA...
WILLOW STREET...
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...ALMOST CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4015 7598 3988 7642 4005 7667 4020 7656
4023 7647
TIME...MOT...LOC 2207Z 287DEG 21KT 4018 7628 3999 7653
$$
FORECASTER: DANGELO488
WWUS51 KCTP 262222
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT WED JUN 26 2013
PAC133-262232-
/O.CAN.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
YORK PA-
622 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4015 7598 3990 7638 3995 7648 4005 7653
4005 7656 4021 7634
TIME...MOT...LOC 2222Z 287DEG 21KT 4017 7615 4006 7625
4001 7646
$$
PAC071-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-
622 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LANCASTER COUNTY...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EPHRATA TO LANCASTER TO COLUMBIA...MOVING EAST AT 25
MPH.
LOCATIONS INCLUDED IN THE WARNING...
WILLOW STREET...NEW HOLLAND...MILLERSVILLE...MANHEIM...LITITZ...
LEOLA...EAST PETERSBURG...AKRON...TERRE HILL...SAFE HARBOR...
ROTHSVILLE...MOUNTVILLE...MARIETTA AND LANDISVILLE.
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4015 7598 3990 7638 3995 7648 4005 7653
4005 7656 4021 7634
TIME...MOT...LOC 2222Z 287DEG 21KT 4017 7615 4006 7625
4001 7646
$$
FORECASTER: DANGELO271
WWUS51 KCTP 262245
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT WED JUN 26 2013
PAC071-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-
645 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LANCASTER COUNTY...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF STORMS IS WEAKENING AS IT MOVES TO THE EAST AROUND
25 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TERRE
HILL TO LEOLA TO LANCASTER.
LOCATIONS INCLUDED IN THE WARNING...
WILLOW STREET...NEW HOLLAND...MILLERSVILLE AND SAFE HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS OF MORE THAN 55 MPH ARE STILL POSSIBLE WITH THIS
WEAKENING STORM. TAKE COVER INSIDE A STRONG BUILDING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4015 7598 3990 7638 3995 7648 4018 7617
TIME...MOT...LOC 2244Z 277DEG 22KT 4017 7597 4004 7612
4001 7628
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:06 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 26, 4:06 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT WED JUN 26 2013 .SYNOPSIS... A SERIES OF UPPER LEVEL WAVES DIVING DOWN THE FRONT-SIDE OF INTENSIFYING FOUR CORNERS RIDGE WILL CARVE OUT AN UNSEASONABLY DEEP TROUGH OVER THE GREAT LAKES REGION THROUGH THE END OF THE WEEK. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY HEAVY. THE UNSETTLED WEATHER REGIME WILL LIKELY PERSIST INTO THE FIRST WEEK OF JULY BEFORE THE UPPER TROUGH AXIS SLOWLY MIGRATES WESTWARD INTO THE UPPER MIDWEST. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LIMITED HEATING IS PROMOTING SOME PERCOLATION MAINLY TO THE WEST AND SOUTH OF MY CWA...BUT MOST ACTIVITY WITHIN MY FORECAST AREA BORDERS ARE SEEING ISOLATED LIGHT SHOWER ACTIVITY. FAR SOUTHEAST HAS WARMED INTO THE MID 80S WITH DEWPOINTS IN THE UPPER 60S... AND APPEARS MOST SUSCEPTIBLE TO INITIATION OF DEEPER CONVECTION AS THE MCV TRACKS INTO THE SOUTH CENTRAL MOUNTAIN REGION LATE THIS AFTERNOON AND EVENING. SPLIT UPPER FLOW OVER THE OHIO VALLEY AND WEAK SFC RIDGE AXIS OVER WESTERN PA PRODUCED A WEAK SUBSIDENCE INVERSION WHICH HAS FLATTENED CU AND STRATOCU INTO A NEARLY SOLID BKN-OVC OVER ALL BUT PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS MORNING. BOUNDARY LAYER WINDS AND SHEAR ARE MUCH LIGHTER THAN 24 HOURS AGO...BUT TRIGGERS ARE AVAILABLE FOR AREAS THAT SEE ENOUGH SUN BREAKS AND HEATING THIS AFTERNOON. NEAR-TERM MODELS PROG THE MCV OVER THE S CENTRAL MOUNTAINS THIS EVENING WITH JUICY 1.85" PW TO WORK WITH...AND LEE TROFFING OVER EASTERN HALF OF THE AREA. DESPITE DECREASED INSOLATION...STILL EXPECT SCATTERED COVERAGE OF CONVECTION IN THOSE AREAS AND LOCALLY HEAVY DOWNPOURS FROM CELLS THIS AFTERNOON AND EVENING. MUCAPES WOULD SOAR INTO THE 1200 TO 1600 J/KG RANGE OVER S CENTRAL AND SOUTHEAST AREAS WITH SUFFICIENT SUNSHINE...SO THERE IS STILL POTENTIAL IS THERE FOR SOME SVR STORMS AND LCLY HEAVY TO PERHAPS PRODUCE EXCESSIVE CONVECTIVE RAINS. AFTER CONVECTION DECREASES AND WEAKENS LATE TONIGHT...IT APPEARS THE OVERNIGHT WILL LARGELY BE QUIET UNLIKE LAST NIGHT. EYES WILL SHIFT TO THE WEST AS A POTENTIAL HEAVY RAIN MAKER FOR CENTRAL PA MOVES THROUGH THE OHIO VALLEY AND INTO WESTERN PA BY THU MORNING. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SURGE OF SUBTROPICAL MOISTURE AND FAVORABLE LARGE SCALE FORCING WILL PUT THE REGION UNDER THE GUN FOR LOCALLY HEAVY SHOWERS AND THUNDERSTORMS...WITH 2.0" PW OR GREATER INDICATED BY OPERATIONAL RUNS AND ENSEMBLES THU AFTERNOON. HEAVIER RAINFALL ON TUESDAY NIGHT OVER PBZ AREA PROMPTED ISSUANCE OF FFA FOR AREAS BORDERING MY WESTERN COUNTIES. HEAVY RAIN THREAT OVER CENTRAL PA IS THERE... BUT LOCAL 1 TO 2 INCH AMOUNTS OVER THE WEST AND LESS THAN 0.5" AMOUNTS ACROSS MY EAST LEAVES US WITH HIGHER FFG GUIDANCE ON THU. LOCATION OF HEAVIEST RAINFALL IS STILL IN QUESTION...PW ANOMALIES SUGGEST SOUTH CENTRAL AND SOUTHEAST STAND THE GREAT CHANCE OF SEEING EXCESSIVE RAINFALL...BUT THESE AREAS HAVE BEEN RELATIVELY DRIER THAN THE REST OF MY CWA OVER THE LAST 24-48 HOURS. THEREFORE CONFIDENCE ON PLACEMENT IS LOW AT THIS TIME...BUT WILL CONTINUE TO HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO PRODUCT AND HAVE ADDED HEAVY RAINFALL TO THUNDERSTORM WORDING FOR THE DAYTIME PERIOD THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL TROUGH MOVING A MID AND LOW LEVEL LOW THROUGH THE REGION TOMORROW AFTERNOON AND EVENING. HGT FALLS ASSOCD WITH THE AMPLIFYING TROUGH WILL RESULT IN A STRENGTHENING SFC LOW LIFTING NEWD FM OH ACRS CNTRL PA INTO UPSTATE NY BY FRIDAY. IT APPEARS THIS LOW WILL BE ACCOMPANIED BY A MESOSCALE CONVECTIVE COMPLEX /MCC/ THAT WILL MOVE TO THE NORTHEAST LATE THURSDAY. THE GUIDANCE SLIGHTLY DIVERGES ON THE TIMING/TRACK OF THE MCC BUT THE BIGGEST DIVERGENCE IS IN THE QPF LOCATION AND AMOUNT. THE EC AND GFS KEEP THE HIGHEST PRECIPITATION ALONG THE NW MTNS AND ALONG THE FRONTAL BOUNDARY THAT DEVELOPS ACROSS THE NORTHERN TWO-THIRDS OF THE STATE. THE NAM BRINGS 1.5 INCHES OF PRECIP FROM THE SOUTHWEST TO THE NORTHEAST ACROSS PA. HAVE LEFT BROAD POPS AND QPF AMOUNTS ACROSS THE NORTHERN PORTION OF THE CWA. EXPECT MORE WIDESPREAD PRECIPITATION WITH THIS EVENT. A BROAD CYCLONIC/NWLY MID-UPPER FLOW WILL BE IN PLACE BY DAY 3/FRI WITH A UNSEASONABLY LOW/BELOW NORMAL HGTS COVERING MUCH OF THE ERN U.S. THIS PATTERN IS TYPICALLY FAVORABLE FOR DIURNAL CONVECTION GIVEN RELATIVELY STEEP LAPSE RATES/COLD TEMPS ALOFT. TRAILING ENERGY DIGGING INTO THE BACK-SIDE OF THE MEAN TROUGH WILL SUPPORT UNSETTLED CONDS...BUT LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP CONTAIN BASIN AVG RAFL AMTS. DAY/NIGHTTIME TEMPS WILL FALL BACK NEAR OR PERHAPS SLIGHTLY BELOW LATE JUNE NORMALS. THE 26/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE CONTINUE TO SHOW GOOD AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE MEDIUM RANGE AND EXTENDED FCST PERIOD. THESE DATA SHOW A GRADUAL WWD MIGRATION OR RETROGRESSION OF THE AMPLIFIED TROUGH- RIDGE TROUGH-RIDGE CONFIGURATION FROM THE NERN PACIFIC/GREAT BASIN/GREAT LAKES/WRN ATLC. THE SLIGHTLY COOLER AND UNSETTLED SENSIBLE WEATHER TREND INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE THRU THE WEEKEND AND INTO NEXT WEEK. IN THE MEDIUM RANGE FCST THERE IS THE SLIGHT WWD SHIFT IN THE MEAN TROUGH AXIS...WHICH WOULD ALLOW WARMER...MORE HUMID AIR EAST OF THE APPLCHNS TO RETURN TO THE AREA EARLY NEXT WEEK. A NEARLY-STATIONARY N-S FRONTAL ZONE ALONG THE ERN FLANKS OF THE UPPER-LEVEL TROUGH /CENTERED INVOF 90W/ STILL LOOKS TO BE ACTIVE AND PROVIDES A FOCUS FOR SHOWERS/TSTMS. OVERALL MADE ONLY MINOR CHANGES TO THE PREVIOUS FCST. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDS PREVAILING SOUTHEAST WITH MOSTLY MVFR CIGS WEST AND NORTH THIS AFTERNOON. A RETURN OF LOWERED CONDS IN SCT SHRA/TSRA THIS AFTERNOON AND EVE IS EXPECTED...ESPECIALLY SOUTH. THIS WILL LEAD TO POTENTIAL EARLY MORNING FOG DEVELOPMENT BETWEEN 08Z AND 13Z. MORE WIDESPREAD MVFR AND EVEN IFR CIGS ARE EXPECTED THU WITH LOCALLY HEAVY RAINFALL AND CBS LIKELY AT ALL AIRFIELDS. OUTLOOK... THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS AND THUNDERSTORMS. FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...CERU/STEINBUGL AVIATION...DEVOIR/GARTNER/MARTIN
Hazardous weather outlook, Jun 26, 5:41 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 541 AM EDT WED JUN 26 2013 PAZ004>006-010-011-270945- WARREN-MCKEAN-POTTER-ELK-CAMERON- 541 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAINFALL IS POSSIBLE ON THURSDAY WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-270945- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 541 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY CONTAINING GUSTY WINDS AND HAIL. LOCALIZED HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 26, 4:50 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT WED JUN 26 2013
PAZ056-057-059-063-262145-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
450 PM EDT WED JUN 26 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND WESTERN LEBANON
COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERTZVILLE...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ENOLA...ROCKVILLE...PROGRESS...COLONIAL
PARK...SKYLINE VIEW AND HERSHEY.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 1...I-81 BETWEEN MILE MARKERS 53 AND 89...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.
LAT...LON 4020 7680 4020 7682 4022 7684 4021 7689
4022 7690 4021 7691 4023 7712 4041 7712
4044 7649 4022 7650 4018 7662
FORECASTER: MARTINLocal storm report, Jun 26, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PAXTANG 40.26N 76.83W
06/26/2013 DAUPHIN PA TRAINED SPOTTER
TREES REPORTED DOWN.
&&
EVENT NUMBER CTP1300179
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:19 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Juniata and 6 more | 56 min |
| Jun 25, 8:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 93 min |
| Jun 25, 9:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 71 min |
| Jun 25, 10:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 30 min |
| Jun 26, 4:50 PM EDT | Special Weather Statement | CTP | Dauphin | 55 min |
| Jun 26, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon | 51 min |
| Jun 26, 5:56 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 64 min |
| Jun 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.